By David Blyweiss, M.D., Advanced Natural Wellness
November 5, 2018
D.J. was in a tizzy when she came into my office. She’s a seasonal resident (snow bird) who just arrived in South Florida for the winter. And only a couple weeks ago she was diagnosed as pre-diabetic by her physician up in Wisconsin.
After talking with her, he wrote out a prescription for Metformin. (That’s the only medication recommended by the American Diabetes Association to delay the onset of diabetes.)
He also explained that if she progressed to type 2 diabetes she would be at greater risk of a cardiovascular event. So he wanted her to start taking a low-dose statin, too.
At the time she thought it all sounded extremely reasonable.
But the drugs are making her dizzy and giving her diarrhea. They also make her “feel funny” – but not in a good way.
“Could you give me something else?” she asked.
That was the wrong question. Continue reading